Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 6, 2012Bingham County, Bonneville County, Jefferson County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 6, 2012, 7:30 PM MDT for Bingham County, Bonneville County, Jefferson County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 7:30 PM MDT (01:30 UTC)
Expired
Aug 6, 2012, 8:30 PM MDT
In force
60 min
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 57 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5036 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS85 KPIH 070130
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
730 PM MDT MON AUG 6 2012

IDZ020-021-023-070230-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-MADISON
ID-
730 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 830 PM MDT

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
OUTFLOW BOUNDARY EXTENDING FROM 6 MILES NORTHWEST OF MUD LAKE 
TO 7 MILES WEST OF OSGOOD TO 7 MILES NORTH OF ROSE TO STERLING..AND 
MOVING EAST-SOUTHEAST AT 20 MPH.

WIND GUSTS TO AROUND 50 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   OSGOOD...
   ROBERTS...
   ROSE...
   SHELLEY...
   BLACKFOOT...
   FORT HALL EAGLE LODGE...
   IDAHO FALLS...  
   FORT HALL BUFFALO LODGE... 
   FORT HALL CITY...
   FORT HALL LINCOLN CREEK LODGE...
   FORT HALL CITY...
   FORT HALL YANDELL MOUNTAIN...
   RIGBY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4325 11167 4282 11205 4305 11289 4336 11240
      4356 11233 4393 11255 4390 11182 4345 11160
TIME...MOT...LOC 0128Z 282DEG 19KT 4392 11251 4354 11221
          4334 11227 4304 11278

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:31 PM MDT, 5 hours 59 minutes earlier.

Area forecast discussion, Aug 6, 1:31 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MDT MON AUG 6 2012

.SHORT TERM...SAT LOOP SHOWING MID LEVEL MOISTURE PLUME AND THE
ASSOCIATED UPPER TROF NEAR THE DIVIDE THIS AFTERNOON. SCATTERED
TSTMS DEVELOPING OVER THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS.
TSTMS SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE UPPER TROF
MOVES NORTHWARD INTO MT. THE UPPER RIDGE WILL BUILD UP ON TUE. WITH
MOISTURE OUT OF THE AREA...TSTMS APPEAR UNLIKELY. TEMPS WILL BE
WELL ABOVE NORMAL. MONSOON MOISTURE WILL BEGIN TO FLOW UP THE
BACKSIDE OF THE RIDGE ON WED...RESULTING IN AFTERNOON/EVE TSTMS.
THE BEST CHANCES WILL BE OVER THE WESTERN HALF OF THE FCST AREA
...ESPECIALLY THE CENTRAL MTNS. TEMPS MAY REACH 100 IN PARTS OF
THE SNAKE RIVER PLAIN ON WED.

.LONG TERM...THE UPPER RIDGE PERSISTS THROUGH THE WEEKEND. ISOLD
TO WIDELY SCATTERED AFTERNOON/EVE TSTMS ARE POSSIBLE EAST DAY...
BUT MAINLY IN THE MTNS. TEMPS WILL CONTINUE ABOVE NORMAL.

HEDGES

&&

.AVIATION...HIGH PRESSURE SHOULD PRODUCE DRY CONDITIONS FOR THE TAF
SITES INTO WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE
MOUNTAINS AND HIGHLANDS. GUSTY WINDS THIS AFTERNOON SHOULD DIMINISH
THIS EVENING.

VALLE

&&

.FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING FOR FIRE ZONE 411
FOR THUNDERSTORMS AS RADAR IS SHOWING DEVELOPMENT OCCURRING NEAR
THAT REGION. EXPECT DRY CONDITIONS OVER THE NEXT COUPLE OF DAYS WITH
ISOLATED THUNDERSTORMS POSSIBLE IN THE MOUNTAINS AND HIGHLANDS ON
TUESDAY. A SURGE OF MOISTURE WILL ARRIVE ON WEDNESDAY WHICH MAY
PRODUCE SCATTERED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS. HAVE
ISSUED A FIRE WEATHER WATCH FOR THOSE AREAS. THIS MOISTURE WILL
SPREAD EAST ON THURSDAY AND MAY LINGER THROUGH MUCH OF THE WEEK.
POTENTIALLY COULD BE DEALING WITH WIDESPREAD RED FLAGS LATER THIS
WEEK DUE TO SCATTERED THUNDERSTORMS.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING IDZ475>477.

RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING IDZ411.

&&
Hazardous weather outlook, Aug 6, 2:32 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MDT MON AUG 6 2012

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
232 PM MDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED AFTERNOON THUNDERSTORMS TODAY IN THE UPPER SNAKE
RIVER HIGHLANDS. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER
ZONE 411 FROM NOON TO 6 PM FOR SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL ARRIVE ON WEDNESDAY AFTERNOON AND
AFFECT THE CENTRAL MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT
FOR THOSE AREAS. EXPECT AREAWIDE THUNDERSTORMS THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 6, 5:59 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT MON AUG 6 2012

IDZ020-032-070045-
JEFFERSON ID-BINGHAM ID-BUTTE ID-
559 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 645 PM MDT

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ARCO..MOVING EAST AT 30 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   THE INL COMPLEX...
   ATOMIC CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4388 11254 4337 11254 4354 11323 4372 11324
TIME...MOT...LOC 2357Z 268DEG 24KT 4363 11310

JKEYES
Special weather statement, Aug 6, 6:44 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
644 PM MDT MON AUG 6 2012

IDZ020-021-070130-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-
644 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 730 PM MDT

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED AN AREA OF EXPANDING OUTFLOW WINDS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF SOUTHEAST INL TO 7 MILES SOUTH
OF SOUTHEAST INL TO 14 MILES WEST OF TABER..AND MOVING EAST AT 25
MPH.

WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   TABER...
   PINGREE...
   ROCKFORD...
   MORELAND...
   ROBERTS...
   ROSE...
   BLACKFOOT AND
   FORT HALL EAGLE LODGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4380 11204 4335 11214 4328 11219 4298 11242
      4330 11301 4346 11285 4352 11279 4385 11273
TIME...MOT...LOC 0041Z 289DEG 23KT 4370 11264 4349 11267
          4343 11273 4328 11288

JKEYES
Special weather statement, Aug 6, 7:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
730 PM MDT MON AUG 6 2012

IDZ020-021-023-070230-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-MADISON
ID-
730 PM MDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 830 PM MDT

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY EXTENDING FROM 6 MILES NORTHWEST OF MUD LAKE
TO 7 MILES WEST OF OSGOOD TO 7 MILES NORTH OF ROSE TO STERLING..AND
MOVING EAST-SOUTHEAST AT 20 MPH.

WIND GUSTS TO AROUND 50 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   OSGOOD...
   ROBERTS...
   ROSE...
   SHELLEY...
   BLACKFOOT...
   FORT HALL EAGLE LODGE...
   IDAHO FALLS...
   FORT HALL BUFFALO LODGE...
   FORT HALL CITY...
   FORT HALL LINCOLN CREEK LODGE...
   FORT HALL CITY...
   FORT HALL YANDELL MOUNTAIN...
   RIGBY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4325 11167 4282 11205 4305 11289 4336 11240
      4356 11233 4393 11255 4390 11182 4345 11160
TIME...MOT...LOC 0128Z 282DEG 19KT 4392 11251 4354 11221
          4334 11227 4304 11278

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:44 PM MDTSpecial Weather StatementPIHBingham, Jefferson46 min
Aug 6, 9:27 PM MDTSpecial Weather StatementPIHTeton48 min
Aug 7, 1:21 PM MDTRed Flag WarningPIHBonneville, Butte, Clark, Custer, Fremont, Idaho and 4 more32 hr

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.